Ever since quitting them demon ciggies I have suffered with what feels like a tension headache and constant anxiety. Did or is anyone suffering like this due to giving up smoking, if so, how do you overcome this and when do things start getting some what normal again.
Hi EvonneMCFC, I got Wellbutrin when I quit smoking. I can't be sure but I think this drug caused me anxiety which in turn caused me depression. But I suppose being physically healthy is better than being mentally healthy.
Keep up the quit, it's for the best!
**Quit for 11 months and 4 days**
Last edited by SanyBelle; 04-16-2007 at 07:04 PM.
Reason: what else?? a typo... lol
Your description of anxiety is familiar with me.
You didn't say how or for how long you have quit and had this going on...
Every time I quit, I get 'wound up' a little tighter than normal, and I tend to be a bit edgy, 'normally' anyhow. I usually quit sleeping from quitting.
THIS time however, I'm doing Chantix to help quit, Ambien CR to help sleep, and Xanax by day to keep me from ...'aggressive' attitude. Just WAY too anxious!
Although I've mostly got an edge to me, I'm up to 77 days quit without going totally over the edge. I'm really pleased in that I feel in spite of this 3 prong 'better living through chemistry' bit, becoming quit of cigarettes has become a real possibility in my life after 33 years of 2+ packs a day..
I've tried the Wellbutrin several times. Although I felt it was doing pretty good for me at the time, from the 'inside', it had psychological effects on me that my wife will assert. More stimulant effects where I was more manic, energetic and 'always right'.
Again, in spite of where I'm at chemically, my wife has told me I am more 'level' than in the 15 years she has known me. That includes just me on my cigarette habit.
Mind you, this has all been under the supervision of my doctor, not just me experimenting, so there is a 'plan' to eventually find me drug free. The Chantix will be over for me in a few days, and I'm generally tired enough to only use the Ambien every few nights. I get a few headaches, but that's normal for me.
Ultimately, my point is that I had to find a way to keep me mentally healthy to be at my best to beat the Nicodemon. No sleep, no calm, no good. Even without the ability to come in here and 'witness' or whine, I don't know if I'd have gotten this quit.
Did you ever ride a motorcycle? If so, you know you have to 'lean' into turns.
This is a turn in your life where you have to use all of your good self to 'lean' into your change of direction without cigarettes. If anxiety is getting you anxious; if that is the danger that may make your quit fail, talk to your doctor. He's there to help make you well, and you being off cigarettes will make his job easier. I hope you have a doctor as progressive as mine to help you through this if you need.
Wishing you luck, Evonne. Heck, I'm still wishing *ME* luck that this is going to work as eloquently as I tried to explain!
Let us know how its going; its possible!
You didn't say if you are using anything to help you quit or if you are going cold turkey.
Here is a list of Nicotine withdrawal symptoms:
irritability, mood swings, restlessness, insomnia, fatigue
inability to concentrate, sore throat, cough, congestion, headache, increased appetite constipation, gas, stomach pain, dry mouth
sore tongue/gums , postnasal drip, tightness in the chest.
Withdrawal symptoms usually last anywhere from one to three weeks after you smoke your last cigarette.
I suspect what you are feeling is very normal withdrawal symptoms. Give it time!! And don't smoke that cigarette. If you do, you'll have to go through this all over again.
I had headaches every day for the first two weeks of my quit. I took some tylenol or advil which helped.
First off, I quit smoking on April 12th with the help of the patch. On the 4th day when I posted on here to say I'd quit, I fell off the wagon that night. I think it was due to my hubby going back to work after being off 9 nights because we were helping each other quit these demon ciggies and I felt agitated and anxious.
Well today the patch as gone back on and I'm in a better frame of mind, I still feel abit anxious accompanied with a tension headache slightly, but I think I could be thinking too much about the guilty setback of smoking for them 2 days.
Thanks for all your advice and support. Will keep you posted.
It sounds like you got a grip and are back on the road to being QUIT. Sometimes it takes several tries to QUIT. I think it took me several dozen. No kidding, I have wanted to QUIT I think since I started smoking some 35+ years ago. Nicotine is a strong addiction, the worse known to mankind. So, do not be too hard on yourself, you are trying again and that is what is important. Forgive yourself and start over. No need to continue to beat yourself up. It is over and time to go on. You can do this.
Thanks for sharing with us, and post often. It is the rain that brings forth the flowers.
I'm so glad you got right back on your quit. So many just give in and say what the heck.
You may experience headaches for a while. That's one of the side effects of the patch. Take something for it, like Tylenol.
Go to smokefree.gov. It has wonderful info to help you quit.
Come here often. The people here understand what you are experiencing.
Read the threads on this board. It will give you inspiration to quit.
Defeated 1st obstacle today and I'm really chuffed with myself.
I went to my aunties today and she smokes and I got through it without craving for a ciggie. So I treated myself to a nice cream cake (as I am one of those who can eat eat and eat more without putting on weight).
I know it's early days yet, but I feel more confident, can breath easier even though at the moment I have a slight sinus infection and I have more money.....lol
Big thank you for all your inspiration and support